I take my dilantin regularly but then continue with seizures and when a dilantin level is done it is below 10. My blood glucose has been elevated 6 out of the 13 times done.
3 Nov 2010
This effect is a known side effect of Dilantin.
The presence of diabetes mellitus (both types I and II) has been associated with alterations in the pharmacokinetic disposition of phenytoin. Decreases in plasma protein binding, Vmax and Vmax/Km have been reported. (Km is the serum concentration at which 50% saturation occurs and Vmax is the maximum rate of metabolism.) As a result, lower steady-state concentration of phenytoin may occur in patients with diabetes mellitus.
I hope this explains it okay. I don't know how to put it simply ... but if you don't understand please add a comment and I'll try to make you understand.
Or please discuss with your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sustained a an open trauma brain injury and is paralyzed on left side. Takes warfarin to prevent blood colts and dilantin for seizures.
0 answers • 1 Jan 2010
I had a blood test done to check my levels of Dilantin. They came back as 8.6.Doctor said go up one 100mg. pill because level was to low. By one week ...
0 answers • 10 Jul 2010
During the first week in November, 2010. blood tests showed a dilantin level of 32. This first week in December, 2010, blood tests showed a dilantin ...
1 answer • 6 Dec 2010
I recently went to my doctor and she wanted some blood work done anyway i did that and the results were online and seem normal but my blood glucose ...
3 answers • 3 Jan 2012
i had my first seizures 2 weeks ago, 2 of them. They put me on dilantin and recently increased the dosage after a blood test. I am so tired all the ...
1 answer • 23 Apr 2012